MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET
Catalog Number 10310
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190); Device Handling Problem (3265)
Health Effect - Clinical Code Numbness (2415)
Date of Event 03/30/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot number, manufacture date and expiry date are not available at this time.Investigation: per the customer, this occurred because the port of the saline bag was orange in color, which led to the orange ac spike being connected, and because the experienced operator did not perform a double check. the hospital¿s response was to use saline bags with ports that are not orange in color and to ensure that double checks are always performed.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported that the ac spike and the saline spike were mistakenly interchanged during a procedure on spectra optia.The issue was noticed during the procedure and the processing was terminated.The patient experienced numbness due to hypocalcemia at an early stage after the start of collection.The ionized calcium level measured at that time was 1.2 mmol.When the customer contact a tbct representative, he advised that rinseback should not be performed; however, by that time, the saline had already been reconnected to the inlet side manifold and rinseback had been performed.Per the customer, "the symptoms subsequently improved" patient information is unknown at this time.The collection set is not available for return because it was discarded by the customer.

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA IDL SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
verenia oliver
10810 w. collins ave
lakewood, CO 80215
MDR Report Key24969220
Report Number1722028-2026-00055
Device Sequence Number18765907
Product Code LKN
UDI-Device Identifier05020583103108
UDI-Public05020583103108
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10310
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Supplement Date Received by Manufacturer06/03/2026
07/01/2026
Initial Report FDA Received Date04/23/2026
Supplement Report FDA Received Date06/11/2026
07/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown